MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON HYPERVIT VITRECTOMY PROBE; VITRECTOMY, INSTRUMENT CUTTER

ALCON RESEARCH, LLC - HOUSTON HYPERVIT VITRECTOMY PROBE; VITRECTOMY, INSTRUMENT CUTTER
Catalog Number 8065830027
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that cutter did not cut during surgery.The procedure type was unknown.The surgery was completed after replacing the product with another one.There was no patient impact.
 
Additional Manufacturer Narrative
Additional information provided in h.6.And h.11.No technical inquiries were received from the customer.A sample was not received at the investigation site for evaluation; therefore, the condition of the product could not be verified.A review of the device history record traceable to the reported lot number indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The investigation conducted a nonconformance review of the reported lot numbers.Two non-conformances were identified related to the pinched inner cutter with impression mark and broken probe inner cutter; these related non-conformances could have potentially contributed to the reported event.Based on the evaluation of the information and materials received, the investigation was unable to identify the root cause or origin of the reported event.Additionally, no manufacturing-related deficiencies were found that potentially could have contributed to the complaint.As the root cause and its origin are inconclusive, further investigation or manufacturing actions are not warranted at this time.A nonconformance investigation has been completed in relation to the trend identified for probes with would not cut or actuate issues.Also, two non-conformance records have been completed in relation to the related non-conformances identified within the non-conformance review.All probes are 100% visually inspected and tested for actuation, aspiration, and cut during manufacturing.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all company products is reviewed monthly to monitor for adverse trends.During the last review, adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
HYPERVIT VITRECTOMY PROBE
Common Device Name
VITRECTOMY, INSTRUMENT CUTTER
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23904595
Report Number1644019-2025-05823
Device Sequence Number7596148
Product Code HQE
UDI-Device Identifier00380658300272
UDI-Public(01)00380658300272(17)270430(11)250501(10)17DPPP
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170520
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065830027
Device Lot Number17DPPP
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/01/2025
Supplement Date Received by Manufacturer02/23/2026
Initial Report FDA Received Date12/29/2025
Supplement Report FDA Received Date03/17/2026
Date Device Manufactured05/01/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown